MAUDE Adverse Event Report: TOSOH HI-TEC, INC. HLC-723; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. HLC-723; HEMOGLOBIN A1C TEST SYSTEM
Model Number G8-SYSMEX
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported potential discrepant patient results for hba1c with check peak flag on the chromatogram on the hlc-723 g8 analyzer.The results were reported out to the patient physician.The initial patient result was 7.3%.After rerunning the patient sample, the customer received an expected result of 5.7% (non-diabetic range 4.0-6.0%).The column count is 1292 (max recommended 2500) and retention time (rt) is.57 minutes (rt range.57-.61 minutes, however the ideal rt is.59 minutes).Technical support specialist (tss) instructed the customer to adjust the flow factor from 1.08 to 1.04.The customer will calibrate the analyzer.There was no patient harm or treatment change due to the potential discrepant result.
 
Additional Manufacturer Narrative
Technical support specialist (tss) followed up with the customer at a later date.The customer confirmed they performed a recalibration, but the retention time (rt) was at 0.61 minutes (rt range.57-.61 minutes) on one of the calibrators with no flags occurring.Tss instructed the customer that the controls are within acceptable range with no flags and the retention time is within acceptable range, they are able to successfully run the hlc-723 g8 analyzer with no issue.Tss also recommended that the customer rerun the reported sample with the check peak flag and discrepant result three (3) times to ensure there were no more check peak flags, and rt was consistent.The customer called back at a later date and stated the retention time on the level two (2) quality control was running at.62 minutes.Tss instructed the customer to adjust the flow factor from 1.04 to 1.10 and the rt is now at.60 minutes.The hlc-723 g8 analyzer is now operating as expected.No further action required by technical support specialist.A complaint history review and service history review for similar complaints was performed for the serial number (b)(6) from the 05oct2024 through aware date of 05nov2025.There were no similar complaints identified during the searched period.A 13 month complaint history review and service history review for similar complaints was performed for hba1c through the aware date.There were five similar discrepant hba1c complaints identified during the searched period, including this one.The g8 variant analysis operator's manual under chapter 1 states the following: limitations of the procedure total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.Interpretation of results the sa1c measuring range is 4.0 ¿ 16.9%.The ideal retention time for sa1c is 0.59 minutes.The ideal retention time for a0 is 0.90 minutes.Results will not be reported if the total area (ta) is <500 which can be seen in severe anemia.Results will not be reported if the ta is >4000 which can be seen in polycythemia.(see ¿abnormal red cell survival in previous section).The optimal goal for total area is between 700-3000.However, a ta in the range of 500-4000 is acceptable and reportable for whole blood specimens.The chromatogram must be examined for any unidentifiable peaks (i.E., p00, p01,) before the a0 peak.Do not report the result if these peaks exist.When there is a question concerning the chromatography, repeat the sample.If the repeated sample also displays unusual characteristics, it is appropriate to evaluate whether the unusual result is due to an abnormal sample, a procedural error, an instrument malfunction or a sample-handling problem.For further information, see the troubleshooting section in this operator¿s manual.The most probable cause could not be established.

Brand Name
HLC-723
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key23700339
Report Number3004529019-2025-00066
Device Sequence Number13334243
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG8-SYSMEX
Device Catalogue Number0028000
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown